Alert archive / Massachusetts / Small Craft Advisories in 2016

Small Craft Advisory 100, NWS Boston/Norton, MA

August 22, 2016

NWS Boston/Norton, MA issued this small craft advisory at Aug 22, 2016, 4:25 AM EDT. It took effect at Aug 22, 2016, 11:00 AM EDT. It was in force for 15 hr.

The area

The counties it named.

The facts

Issued
Aug 22, 2016, 4:25 AM EDT (08:25 UTC)
In effect from
Aug 22, 2016, 11:00 AM EDT
Expired
Aug 23, 2016, 2:00 AM EDT
In force
15 hr
Issued by
NWS Boston/Norton, MA

The text

As transmitted.

205 
WHUS71 KBOX 220825
MWWBOX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
425 AM EDT MON AUG 22 2016

ANZ250-254-221630-
/O.NEW.KBOX.SC.Y.0100.160822T1800Z-160823T0600Z/
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK
NATIONAL MARINE SANCTUARY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
425 AM EDT MON AUG 22 2016

...SMALL CRAFT ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO
2 AM EDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 2 AM
EDT TUESDAY.

* WINDS AND SEAS...NORTHWEST WINDS 10 TO 15 KT WITH GUSTS UP TO 
  25 KT. SEAS 3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT
WWW.WEATHER.GOV/BOSTON

YOU CAN FOLLOW US ON FACEBOOK AT
WWW.FACEBOOK.COM/NWSBOSTON

YOU CAN FOLLOW US ON TWITTER AT
@NWSBOSTON
4 follow-up statements
869 
WHUS71 KBOX 221356
MWWBOX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
956 AM EDT MON AUG 22 2016

ANZ230-236-222200-
/O.EXB.KBOX.SC.Y.0100.160822T1500Z-160822T2300Z/
BOSTON HARBOR-NARRAGANSETT BAY-
956 AM EDT MON AUG 22 2016

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 PM EDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM EDT THIS EVENING.

* WINDS AND SEAS...NORTHWEST WINDS 10 TO 15 KT WITH GUSTS UP TO 
  25 KT. SEAS 1 TO 2 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ251-222200-
/O.EXB.KBOX.SC.Y.0100.160822T1500Z-160822T2300Z/
MASSACHUSETTS BAY AND IPSWICH BAY-
956 AM EDT MON AUG 22 2016

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 PM EDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM EDT THIS EVENING.

* WINDS AND SEAS...NORTHWEST WINDS 10 TO 15 KT WITH GUSTS UP TO 
  25 KT. SEAS AROUND 2 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ250-254-222200-
/O.CON.KBOX.SC.Y.0100.160822T1800Z-160823T0600Z/
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK
NATIONAL MARINE SANCTUARY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
956 AM EDT MON AUG 22 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 PM THIS
AFTERNOON TO 2 AM EDT TUESDAY...

* WINDS AND SEAS...NORTHWEST WINDS 10 TO 15 KT WITH GUSTS UP TO 
  25 KT. SEAS 3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT
WWW.WEATHER.GOV/BOSTON

YOU CAN FOLLOW US ON FACEBOOK AT
WWW.FACEBOOK.COM/NWSBOSTON

YOU CAN FOLLOW US ON TWITTER AT
@NWSBOSTON
128 
WHUS71 KBOX 221932
MWWBOX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
332 PM EDT MON AUG 22 2016

ANZ231-232-230345-
/O.EXB.KBOX.SC.Y.0100.160822T2100Z-160823T0600Z/
CAPE COD BAY-NANTUCKET SOUND-
332 PM EDT MON AUG 22 2016

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 2 AM EDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 2 AM EDT TUESDAY.

* WINDS AND SEAS...NORTHWEST WINDS 10 TO 15 KT WITH GUSTS UP TO 
  25 KT. SEAS AROUND 2 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ230-236-230000-
/O.EXT.KBOX.SC.Y.0100.000000T0000Z-160823T0000Z/
BOSTON HARBOR-NARRAGANSETT BAY-
332 PM EDT MON AUG 22 2016

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

* WINDS AND SEAS...NORTHWEST WINDS 10 TO 15 KT WITH GUSTS UP TO 
  25 KT. SEAS AROUND 2 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ251-230345-
/O.EXT.KBOX.SC.Y.0100.000000T0000Z-160823T0600Z/
MASSACHUSETTS BAY AND IPSWICH BAY-
332 PM EDT MON AUG 22 2016

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 2 AM EDT TUESDAY...

* WINDS AND SEAS...NORTHWEST WINDS 10 TO 15 KT WITH GUSTS UP TO 
  25 KT. SEAS AROUND 2 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ250-254-230345-
/O.CON.KBOX.SC.Y.0100.000000T0000Z-160823T0600Z/
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK
NATIONAL MARINE SANCTUARY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
332 PM EDT MON AUG 22 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT
TUESDAY...

* WINDS AND SEAS...NORTHWEST WINDS 10 TO 15 KT WITH GUSTS UP TO 
  25 KT. SEAS 3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT
WWW.WEATHER.GOV/BOSTON

YOU CAN FOLLOW US ON FACEBOOK AT
WWW.FACEBOOK.COM/NWSBOSTON

YOU CAN FOLLOW US ON TWITTER AT
@NWSBOSTON
296 
WHUS71 KBOX 222303
MWWBOX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
703 PM EDT MON AUG 22 2016

ANZ230-236-230015-
/O.CAN.KBOX.SC.Y.0100.000000T0000Z-160823T0000Z/
BOSTON HARBOR-NARRAGANSETT BAY-
703 PM EDT MON AUG 22 2016

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS CANCELLED THE SMALL
CRAFT ADVISORY.

WINDS WILL CONTINUE TO DIMINISH INTO THE OVERNIGHT...THEREFORE THE
SMALL CRAFT ADVISORY HAS BEEN CANCELLED.

$$

ANZ250-254-230600-
/O.CON.KBOX.SC.Y.0100.000000T0000Z-160823T0600Z/
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK
NATIONAL MARINE SANCTUARY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
703 PM EDT MON AUG 22 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT
TUESDAY...

* WINDS AND SEAS...NORTHWEST WINDS 10 TO 15 KT WITH GUSTS UP TO 
  25 KT. SEAS 3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ251-230600-
/O.CON.KBOX.SC.Y.0100.000000T0000Z-160823T0600Z/
MASSACHUSETTS BAY AND IPSWICH BAY-
703 PM EDT MON AUG 22 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT
TUESDAY...

* WINDS AND SEAS...NORTHWEST WINDS 10 TO 15 KT WITH GUSTS UP TO 
  25 KT. SEAS AROUND 2 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ231-232-230600-
/O.CON.KBOX.SC.Y.0100.000000T0000Z-160823T0600Z/
CAPE COD BAY-NANTUCKET SOUND-
703 PM EDT MON AUG 22 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT
TUESDAY...

* WINDS AND SEAS...NORTH WINDS 10 TO 15 KT WITH GUSTS UP TO 25 
  KT. SEAS AROUND 2 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT
WWW.WEATHER.GOV/BOSTON

YOU CAN FOLLOW US ON FACEBOOK AT
WWW.FACEBOOK.COM/NWSBOSTON

YOU CAN FOLLOW US ON TWITTER AT
@NWSBOSTON
382 
WHUS71 KBOX 230144
MWWBOX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
944 PM EDT MON AUG 22 2016

ANZ231-232-250-251-230245-
/O.CAN.KBOX.SC.Y.0100.000000T0000Z-160823T0600Z/
CAPE COD BAY-NANTUCKET SOUND-
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK
NATIONAL MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY-
944 PM EDT MON AUG 22 2016

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS CANCELLED THE SMALL
CRAFT ADVISORY.

SEAS HAVE DIMINISHED LESS THAN 5 FEET. WINDS HAVE DIMINISHED BELOW
25 KT.

$$

ANZ254-230600-
/O.CON.KBOX.SC.Y.0100.000000T0000Z-160823T0600Z/
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
944 PM EDT MON AUG 22 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT
TUESDAY...

* WINDS AND SEAS...NORTH WINDS 10 TO 20 KT WITH GUSTS UP TO 25 KT.
  SEAS 3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT
WWW.WEATHER.GOV/BOSTON

YOU CAN FOLLOW US ON FACEBOOK AT
WWW.FACEBOOK.COM/NWSBOSTON

YOU CAN FOLLOW US ON TWITTER AT
@NWSBOSTON

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this small craft advisory went out at Aug 22, 2:03 AM EDT, 2 hours 22 minutes earlier.

Area forecast discussion, Aug 22, 2:03 AM EDT, 2 hours 22 minutes before
Area Forecast Discussion
National Weather Service Taunton MA
203 AM EDT MON AUG 22 2016

.SYNOPSIS...

Showers and embedded thunderstorms with torrential rainfall will
come to an end by 6 am, but may linger a bit longer across
Cape/Islands. Dry, cooler weather returns for Monday and Tuesday.
They will be replaced by warmer and more humid weather Wed through
Fri along with the risk of showers and thunderstorms by weeks end.
Dry weather may return next weekend.

&&

.NEAR TERM /UNTIL 6 AM THIS MORNING/...

2 am update...

***Showers and embedded thunderstorms with torrential rainfall will
exit the coastal plain by 6 am although may linger a bit longer
across Cape and Islands***

Showers and embedded thunderstorms extended from central MA into
northeast CT and will move into RI/Eastern MA shortly.  Activity has
pretty much come to an end across western MA into the Hartford metro
area.  Fortunately, cold front is progressive but some impressive
hourly rainfall rates especially eastern CT.  Willimantic has
received 1.56 inches of rain the past hour and this is certainly
resulting in some brief street flooding.

The main burst of torrential rainfall should only last an hour or so
in a given location.  Therefore, expect activity to exit the coastal
plain by 6 am but may linger a bit longer across Cape/Islands.

Severe weather threat remains rather low, but low risk continues for
an isolated severe storm or two across RI/Eastern MA.  Best shot
would be near the south coast with low to mid 70 dewpoints, 25+ knot
level jet, and 500+ j/kg of cape.  Given the low LCL/S still a very
low risk for a brief tornado or waterspout.

&&

.SHORT TERM /6 AM THIS MORNING THROUGH 6 PM TUESDAY/...
Monday...Most, if not all, of the overnight precip should be
offshore by Monday morning.  If anything, expect perhaps a few
showers lingering on the Cape and Islands.  As the cold front moves
offshore during the morning, gusty NW winds will increase.  A decent
low level jet, good mixing, and a tight pressure gradient between
the low exiting to the maritimes and the high building over the OH
valley will be responsible for these gusty winds.  In addition, a
marked decrease in dewpoints and relative humidities as well as
temperatures a few degrees cooler will result in a cooler feeling
day.  High temperatures expected to be in the upper 70s to lower 80s
for most locations with a few cooler readings across NW MA.

Monday night...High pressure builds more over southern New England.
This will result in light winds and clear skies and excellent
radiational cooling conditions.  With dewpoints in the upper 40s to
lower 50s for much of the area, expect low temperatures to be quite
brisk and fall like Monday night.

&&

.LONG TERM /TUESDAY NIGHT THROUGH SUNDAY/...
Highlights...

 * A touch of fall-like temps Tue
 * Warmer and more humid Wed thru Fri
 * Dry much of next week except a risk of T-storms Fri

Overview and model preferences...
A slight taste of fall early leads into gradual warming and more
seasonal late August conditions by late in the week. The
cooler/drier stretch is courtesy of a Hudson Bay vortex which will
advect Canadian prairie air into New England Mon and Tue. After,
thanks to better dynamic digging of a trof across the W CONUS, the
resulting downstream ridge across the E and NE allows influence of
the subtropical high to impact the region. This will bring about
slightly more humid and summer-like conditions by the end of the
week. One last forecast note is a weakening trof and upper lvl
shortwave which may bring about some wet/unstable wx Fri. Models
continue to show good agreement through much of the long term, so
have no problems continuing to use a consensus blend that also
includes persistence with this update.

Details...

Tue...
After a cool start early Tue morning mid lvl (H85) temps reach
back to near +10 to +12C. While this could suggest warmer highs,
the lower start suggests a peak near in the upper 70s and low 80s.
These pleasant numbers are capped by afternoon dwpts remaining in
the upper 40s and low 50s.

Wed and Thu...
Continued warming trend but under the influence of high pres
which will be shifting E. The combination of moisture/heat
advection will lead to slightly more humid/slightly warmer
conditions each day. H85 temps reach near +15C Wed then +16C Thu.
This translates with full mixing to mid-upper 80s with a few spots
possibly touching 90F. Dwpts begin shifting back into the 60s by
Thu afternoon.

Fri...
Weakening shortwave ejects from the developed longwave trof
across the W CONUS. Models continue to align fairly well on timing
of the attendance cold front across new England, bringing it
through in the later hours of Fri/Fri evening. The issue is how
much stability/moisture is left when this front arrives.
ECENS/GEFs probabilities are rather low for the near 2.00 inch
PWAT mark, and likewise QPF probabilities are low for numbers more
than 0.50 inches. This is likely a result of the weakened wave
interacting with the relatively anomalous high pres just
offshore. Remnant subsidence will also limit moisture increases.
In fact, noting that the operational ECMWF and even some ensemble
members are now completely dry with this frontal passage. For now,
will continue with afternoon/evening pops in the slight to chance
range as there is still much time to better resolve these more
mesoscale features.

Next weekend...
Another round of ridging and drier air moves in from the NW
behind the exiting front. While a return to drier wx looks likely,
it is not expected to be as cool or dry as the airmass moving in
tomorrow. Looking at highs near normal with a return to more
comfortable dwpts.

&&

.AVIATION /06Z MONDAY THROUGH FRIDAY/...
Forecaster Confidence Levels.

Low - less than 30 percent.
Moderate - 30 to 60 percent.
High - greater than 60 percent.

Short Term /through Tuesday/...

Overnight...moderate confidence, mainly due to timing
uncertainties.

Gradual reduction from all those currently VFR to IFR/MVFR with
low cigs and vsbys in rain/fog. This process goes through 03Z-05z or
so. Once down, expect terminals to remain down in these lower
categories for 3-4 hours until rain moves through. Occasional TS
also possible, with heavier rain. Improvement back to VFR begins
mainly after 08Z and continues through 12Z from W-E.

Monday and Monday night...High confidence.  Any locations not VFR
will improve to VFR quickly Monday morning.  VFR conditions will
continue through the period.  Gusty NW winds are likely Monday.

KBOS Terminal...Moderate to high confidence in TAF.  Main risk for
heavy showers and embedded thunderstorms between 05Z and 09Z.

KBDL Terminal...High confidence in TAF. Main risk for heavy showers
and embedded thunderstorms between 01Z and 05Z.

Outlook /Tuesday Night through Friday/...

High confidence in a stretch of mainly dry VFR weather.  Sea breezes
most likely mid-late week.

&&

.MARINE...
Forecaster Confidence Levels.

Low - less than 30 percent.
Moderate - 30 to 60 percent.
High - greater than 60 percent.

Short Term /through Tuesday/...High confidence.

Quiet boating weather is expected through the period, with a slight
rise in winds and seas ahead of a cold front tonight. Otherwise, a
chance of showers and thunderstorms tonight will be the main hazard
to boaters. Keep an eye on the weather tonight and remember that
lightning and gusty winds are always a possibility in any
thunderstorm. Quiet weather returns for Monday, though gusty NW
winds may reach close to SCA criteria during the afternoon.

Outlook /Tuesday Night through Friday/...High confidence.

Tuesday through Thursday ... High confidence.
Quiet boating weather as slow moving high pressure builds over
the waters. By Thu SSW winds will likely become gusty near shore.

Friday...Moderate confidence.
Increasing SSW flow and seas, may just touch small craft criteria.
Otherwise, late day risk of showers and thunderstorms over the
waters.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...None.
MA...None.
RI...None.
MARINE...None.

&&

SYNOPSIS...Doody/RLG
NEAR TERM...Frank
SHORT TERM...RLG
LONG TERM...Doody
AVIATION...RLG/Doody
MARINE...Doody/RLG
Hazardous weather outlook, Aug 21, 3:58 PM EDT, 12 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAUNTON MA
358 PM EDT SUN AUG 21 2016

CTZ002>004-MAZ002>024-026-RIZ001>008-222000-
HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA-
EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA-
WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA-
WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-
SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-
SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA-
WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-
SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA-
NORTHERN MIDDLESEX MA-NORTHWEST PROVIDENCE RI-
SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI-
WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI-
358 PM EDT SUN AUG 21 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...ALL OF
MASSACHUSETTS EXCEPT BERKSHIRE COUNTY...AND RHODE ISLAND.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

A BAND OF RAIN WITH EMBEDDED THUNDERSTORMS WILL MOVE THROUGH
OVERNIGHT. THIS MAY RESULT IN LOCALIZED STREET/HIGHWAY FLOODING.
IN ADDITION...A FEW STRONG THUNDERSTORMS ARE POSSIBLE WITH THE
MAIN THREAT BEING ISOLATED WIND DAMAGE.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ230>237-250-251-254>256-222000-
BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-
BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND-
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL
MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND
NANTUCKET-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO
20 NM SOUTH OF BLOCK ISLAND-
358 PM EDT SUN AUG 21 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS AND RHODE
ISLAND COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

A FEW SEVERE THUNDERSTORMS ARE POSSIBLE TONIGHT WITH A THREAT FOR
STRONG WINDS AND FREQUENT LIGHTNING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT
WWW.WEATHER.GOV/BOSTON

YOU CAN FOLLOW US ON FACEBOOK AT
WWW.FACEBOOK.COM/NWSBOSTON

YOU CAN FOLLOW US ON TWITTER AT
@NWSBOSTON

In the hours before

Special weather statement, Aug 22, 12:42 AM EDT, 3 hours 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
1242 AM EDT MON AUG 22 2016

CTZ003-004-220515-
WINDHAM CT-TOLLAND CT-
1242 AM EDT MON AUG 22 2016

...STRONG THUNDERSTORM IN WINDHAM...SOUTHERN TOLLAND AND SOUTHEASTERN
HARTFORD COUNTIES...

AT 1241 AM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
OVER HEBRON...OR NEAR COLCHESTER...MOVING NORTHEAST AT 40 MPH.

WINDS IN EXCESS OF 40 MPH WILL ACCOMPANY THIS STORM.

LOCATIONS IMPACTED INCLUDE...
MANSFIELD...WINDHAM...PLAINFIELD...WILLIMANTIC...KILLINGLY...
COVENTRY...HEBRON...BROOKLYN...WOODSTOCK...MARLBOROUGH...COLUMBIA...
CANTERBURY...ASHFORD...POMFRET...STERLING...ANDOVER...CHAPLIN...
HAMPTON...EASTFORD AND SCOTLAND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

GET INDOORS WHEN THIS STORM APPROACHES. WINDS MAY BE STRONG ENOUGH TO
PRODUCE MINOR DAMAGE...SUCH AS A FEW DOWNED BRANCHES.

DO NOT DRIVE THROUGH FLOODED ROADS OR UNDERPASSES. AVOID LOW LYING
AREAS NEAR SMALL STREAMS.

FREQUENT LIGHTNING WAS OCCURRING. LIGHTNING CAN STRIKE FAR AWAY FROM
THE STORM. GO INSIDE A BUILDING OR VEHICLE. WAIT AT LEAST 30 MINUTES
UNTIL AFTER THE STORM HAS PASSED TO RESUME OUTDOOR ACTIVITIES.

&&

LAT...LON 4159 7240 4160 7241 4163 7241 4168 7245
      4198 7201 4166 7181 4164 7198 4166 7213
      4166 7216 4171 7224 4169 7227 4167 7227
      4164 7233 4161 7233
TIME...MOT...LOC 0441Z 237DEG 41KT 4164 7241

NOCERA
Special weather statement, Aug 22, 1:16 AM EDT, 3 hours 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
116 AM EDT MON AUG 22 2016

CTZ003-004-220545-
WINDHAM CT-TOLLAND CT-
116 AM EDT MON AUG 22 2016

...STRONG THUNDERSTORM IN WINDHAM AND NORTHEASTERN TOLLAND
COUNTIES...

AT 115 AM EDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG
A LINE EXTENDING FROM NEAR UNION TO HAMPTON TO DEEP RIVER CENTER.
MOVEMENT WAS NORTHEAST AT 45 MPH.

WINDS IN EXCESS OF 40 MPH WILL ACCOMPANY WITH THESE STORMS ALONG
WITH TORRENTIAL DOWNPOURS.

LOCATIONS IMPACTED INCLUDE...
MANSFIELD...WINDHAM...PLAINFIELD...KILLINGLY...STAFFORD...PUTNAM...
THOMPSON...BROOKLYN...WOODSTOCK...WILLINGTON...CANTERBURY...ASHFORD..
.
POMFRET...STERLING...CHAPLIN...HAMPTON...EASTFORD...SCOTLAND AND
UNION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

GET INDOORS WHEN THESE STORMS APPROACH. WINDS MAY BE STRONG ENOUGH TO
PRODUCE MINOR DAMAGE...SUCH AS A FEW DOWNED BRANCHES.

DO NOT DRIVE THROUGH FLOODED ROADS OR UNDERPASSES. AVOID LOW LYING
AREAS NEAR SMALL STREAMS.

FREQUENT LIGHTNING WAS OCCURRING. LIGHTNING CAN STRIKE FAR AWAY FROM
THE STORM. GO INSIDE A BUILDING OR VEHICLE. WAIT AT LEAST 30 MINUTES
UNTIL AFTER THE STORM HAS PASSED TO RESUME OUTDOOR ACTIVITIES.

&&

LAT...LON 4166 7213 4166 7216 4168 7219 4173 7214
      4198 7228 4201 7183 4164 7180 4165 7186
      4163 7196
TIME...MOT...LOC 0515Z 228DEG 46KT 4196 7219 4178 7208 4138 7247

NOCERA
Special weather statement, Aug 22, 2:31 AM EDT, 1 hour 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
231 AM EDT MON AUG 22 2016

MAZ017-RIZ001>004-006-220730-
NORTHERN BRISTOL MA-SOUTHEAST PROVIDENCE RI-WASHINGTON RI-
EASTERN KENT RI-WESTERN KENT RI-NORTHWEST PROVIDENCE RI-
231 AM EDT MON AUG 22 2016

...TORRENTIAL RAINFALL AFFECTING SOUTHEASTERN WINDHAM...WEST CENTRAL
BRISTOL...KENT...WASHINGTON AND PROVIDENCE COUNTIES ...

AT 230 AM EDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG
A LINE EXTENDING FROM NEAR MILLVILLE TO GARDNER'S ISLAND. MOVEMENT
WAS NORTHEAST AT 30 MPH.

TORRENTIAL DOWNPOURS AND WINDS IN EXCESS OF 30 MPH WILL ACCOMPANY
THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
PROVIDENCE...WARWICK...CRANSTON...PAWTUCKET...EAST PROVIDENCE...
COVENTRY...CUMBERLAND...NORTH PROVIDENCE...SOUTH KINGSTOWN...
WEST WARWICK...JOHNSTON...NORTH ATTLEBOROUGH...NORTH KINGSTOWN...
ATTLEBORO...WESTERLY...SMITHFIELD...LINCOLN...CENTRAL FALLS...
BURRILLVILLE AND SEEKONK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

GET INDOORS WHEN THESE STORMS APPROACH. WINDS MAY BE STRONG ENOUGH TO
PRODUCE MINOR DAMAGE...SUCH AS A FEW DOWNED BRANCHES.

DO NOT DRIVE THROUGH FLOODED ROADS OR UNDERPASSES. AVOID LOW LYING
AREAS NEAR SMALL STREAMS.

FREQUENT LIGHTNING WAS OCCURRING. LIGHTNING CAN STRIKE FAR AWAY FROM
THE STORM. GO INSIDE A BUILDING OR VEHICLE. WAIT AT LEAST 30 MINUTES
UNTIL AFTER THE STORM HAS PASSED TO RESUME OUTDOOR ACTIVITIES.

&&

LAT...LON 4133 7189 4133 7184 4134 7183 4141 7184
      4142 7180 4177 7179 4198 7169 4198 7127
      4178 7137 4178 7139 4175 7138 4169 7140
      4169 7145 4166 7144 4167 7142 4137 7156
      4131 7188 4132 7188
TIME...MOT...LOC 0630Z 237DEG 24KT 4200 7162 4109 7207

NOCERA
Special weather statement, Aug 22, 3:33 AM EDT, 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
333 AM EDT MON AUG 22 2016

MAZ013-015>021-RIZ002-004>007-220815-
SOUTHERN PLYMOUTH MA-NORTHERN BRISTOL MA-EASTERN NORFOLK MA-
SOUTHERN BRISTOL MA-WESTERN PLYMOUTH MA-SUFFOLK MA-
EASTERN PLYMOUTH MA-WESTERN NORFOLK MA-SOUTHEAST PROVIDENCE RI-
BRISTOL RI-WASHINGTON RI-EASTERN KENT RI-NEWPORT RI-
333 AM EDT MON AUG 22 2016

...STRONG THUNDERSTORM IN BRISTOL...PLYMOUTH...NORFOLK...SOUTHWESTERN
SUFFOLK...SOUTHEASTERN MIDDLESEX...BRISTOL...NEWPORT...EAST CENTRAL
KENT...EAST CENTRAL WASHINGTON AND EAST CENTRAL PROVIDENCE
COUNTIES...

AT 332 AM EDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG
A LINE EXTENDING FROM DOVER TO NEAR NARRAGANSETT. MOVEMENT WAS EAST
AT 30 MPH.

WINDS IN EXCESS OF 40 MPH AND TORRENTIAL DOWNPOURS WILL ACCOMPANY
WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
BOSTON...NEW BEDFORD...BROCKTON...QUINCY...FALL RIVER...NEWTON...
WARWICK...PAWTUCKET...BROOKLINE...TAUNTON...WEYMOUTH...
EAST PROVIDENCE...BRAINTREE...DARTMOUTH...NATICK...RANDOLPH...
SOUTH KINGSTOWN...NEEDHAM...NORTH ATTLEBOROUGH AND NORWOOD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

GET INDOORS WHEN THESE STORMS APPROACH. WINDS MAY BE STRONG ENOUGH TO
PRODUCE MINOR DAMAGE...SUCH AS A FEW DOWNED BRANCHES.

DO NOT DRIVE THROUGH FLOODED ROADS OR UNDERPASSES. AVOID LOW LYING
AREAS NEAR SMALL STREAMS.

FREQUENT LIGHTNING WAS OCCURRING. LIGHTNING CAN STRIKE FAR AWAY FROM
THE STORM. GO INSIDE A BUILDING OR VEHICLE. WAIT AT LEAST 30 MINUTES
UNTIL AFTER THE STORM HAS PASSED TO RESUME OUTDOOR ACTIVITIES.

&&

LAT...LON 4138 7152 4167 7139 4230 7132 4236 7097
      4235 7095 4232 7105 4225 7088 4234 7088
      4214 7069 4158 7082 4165 7092 4152 7096
      4153 7096 4146 7119 4164 7123 4148 7124
      4145 7140 4151 7142 4136 7149
TIME...MOT...LOC 0732Z 264DEG 25KT 4224 7126 4139 7144

NOCERA
Special weather statement, Aug 22, 4:06 AM EDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
406 AM EDT MON AUG 22 2016

MAZ007-013-015>021-RIZ007-220845-
SOUTHERN PLYMOUTH MA-NORTHERN BRISTOL MA-EASTERN ESSEX MA-SUFFOLK MA-
EASTERN NORFOLK MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-
WESTERN NORFOLK MA-WESTERN PLYMOUTH MA-NEWPORT RI-
406 AM EDT MON AUG 22 2016

...STRONG THUNDERSTORM IN CENTRAL BRISTOL...SOUTHEASTERN ESSEX...
PLYMOUTH...NORTHEASTERN NORFOLK...EASTERN SUFFOLK...EASTERN MIDDLESEX
AND EASTERN NEWPORT COUNTIES...

AT 405 AM EDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG
A LINE EXTENDING FROM DANVERS TO NEAR LITTLE COMPTON. MOVEMENT WAS
NORTHEAST AT 40 MPH.

WINDS IN EXCESS OF 40 MPH AND TORRENTIAL DOWNPOURS WILL ACCOMPANY
WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
BOSTON...NEW BEDFORD...BROCKTON...QUINCY...LYNN...FALL RIVER...
MALDEN...PLYMOUTH...TAUNTON...WEYMOUTH...REVERE...PEABODY...SALEM...
BEVERLY...BRAINTREE...DARTMOUTH...RANDOLPH...GLOUCESTER...
MILTON AND STOUGHTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

GET INDOORS WHEN THESE STORMS APPROACH. WINDS MAY BE STRONG ENOUGH TO
PRODUCE MINOR DAMAGE...SUCH AS A FEW DOWNED BRANCHES.

DO NOT DRIVE THROUGH FLOODED ROADS OR UNDERPASSES. AVOID LOW LYING
AREAS NEAR SMALL STREAMS.

&&

LAT...LON 4264 7076 4269 7063 4265 7059 4264 7059
      4231 7089 4220 7071 4199 7063 4201 7071
      4200 7071 4192 7054 4184 7053 4146 7119
      4235 7104 4236 7097 4227 7099 4225 7088
      4226 7088 4243 7103 4257 7101 4276 7080
TIME...MOT...LOC 0805Z 227DEG 39KT 4257 7096 4153 7113

NOCERA

The office that day

Everything else NWS Boston/Norton, MA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 22, 2:06 AM EDTSpecial Marine WarningBOX54 min
Aug 22, 2:51 AM EDTSevere Thunderstorm WarningBOXMiddlesex24 min
Aug 22, 2:58 AM EDTSpecial Marine WarningBOX32 min
Aug 22, 3:01 AM EDTTornado WarningBOXMiddlesex29 min
Aug 22, 3:15 AM EDTSpecial Marine WarningBOX60 min
Aug 22, 3:24 AM EDTTornado WarningBOXMiddlesex36 min
Aug 22, 3:33 AM EDTSpecial Weather StatementBOXBristol, Norfolk, Plymouth, Suffolk42 min
Aug 22, 3:51 AM EDTSevere Thunderstorm WarningBOXEssex39 min
Aug 22, 3:54 AM EDTSevere Thunderstorm WarningBOXBristol, Norfolk, Plymouth38 min
Aug 22, 4:02 AM EDTSpecial Marine WarningBOX58 min
Aug 22, 4:06 AM EDTSpecial Weather StatementBOXBristol, Essex, Plymouth, Suffolk39 min
Aug 22, 4:09 AM EDTSpecial Marine WarningBOX66 min
Aug 22, 5:33 AM EDTSpecial Weather StatementBOXBarnstable, Nantucket27 min
Aug 22, 2:31 AM EDTSpecial Weather StatementBOXKent, Providence, Washington59 min
Aug 22, 12:42 AM EDTSpecial Weather StatementBOX33 min
Aug 22, 1:16 AM EDTSpecial Weather StatementBOX29 min

Nearby

Small Craft Advisories in Massachusetts, 2016Every small craft advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.